Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

? withdrawl symptoms coming off Buprenorphine patches

Hi Everyone.  I am new today to your site and wonder if anyone can help me.
I suffer with chronic osteoarthritis and fibromyalgia, for which I take Gabapentin, Naproxyn and have the 20 microgram patches of Buprenorphine.
My problem is I seem to be dropping weight with them, I am now just 8st 13 dressed and in 3 months I have lost 10 lbs  okay great but I wonder when this will plateau, it is upsetting me so much I was due to change the patch a week ago Monday gone and just  did not replace it.  Now I am not feeling good and have a bad stomach, not so much in Pain but really sore and a horrible feeling, I feel tired and drained. I think I was a bit stupid to just come off but wonder what any of you think, when my Dr upped my does after a MRI scan I did say to her I thought it made me lose weight but she said that she had not heard of that before.  
Any suggestions from anyone who has had similar results may help
Thankyou.
Kathy4499
1 Responses
351246 tn?1379685732
MEDICAL PROFESSIONAL
Hi!
Of the drugs that you are on, Gabapentin can cause loss of appetite while buprenorphine and naproxen can cause constipation. On the other hand naproxen can cause weight gain. So, if you are experience constipation and loss of appetite, then yes, these drugs could be responsible for the weight loss. Otherwise weight loss could be due to not eating well, or due to hyperthyroidism, diabetes or worms in gut etc. The symptoms you are now feeling could be due to buprenorphine withdrawal. So, please do not change, start or stop pain medication without consulting your doctor.
Apart from pain medications, it is always advisable to try a non-drug therapy such as physiotherapy, yoga, meditation, or hydrotherapy. Please discuss with your doctor. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches